4 doctors weighed in:

Should fever persist after two days on cipro ?

4 doctors weighed in
Aaron Stupple
General Practice
2 doctors agree

In brief: Depends on cause

It depends on why Ciprofloxacin was prescribed and what the fever is like-a persistent high, shaking fever is more worrisome than a few low grade temps within 1st 48 hrs.
In general, one's response to antibiotic depends on the nature of the infection (location, severity), age, general health, other factors.If not working, there may be bacterial resistance or a virus.If not better, best to call your pcp.

In brief: Depends on cause

It depends on why Ciprofloxacin was prescribed and what the fever is like-a persistent high, shaking fever is more worrisome than a few low grade temps within 1st 48 hrs.
In general, one's response to antibiotic depends on the nature of the infection (location, severity), age, general health, other factors.If not working, there may be bacterial resistance or a virus.If not better, best to call your pcp.
Aaron Stupple
Aaron Stupple
Answer assisted by Aaron Stupple, Medical Student
Thank
Dr. David Schleimer
Dentistry - Orthodontics

In brief: Yes, possibly

Two days would be the normal time for the antibiotic to "kick in" and reduce the fever.
It is possible that it will take a bit longer, and there is the possibility that it is the inappropriate medication, and as such the fever will continue.

In brief: Yes, possibly

Two days would be the normal time for the antibiotic to "kick in" and reduce the fever.
It is possible that it will take a bit longer, and there is the possibility that it is the inappropriate medication, and as such the fever will continue.
Dr. David Schleimer
Dr. David Schleimer
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors